Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

February 13, 2014Cape May County, Cumberland County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Feb 13, 2014, 4:55 PM EST for Cape May County, Cumberland County, New Jersey. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2014, 4:55 PM EST (21:55 UTC)
Expired
Feb 13, 2014, 5:45 PM EST
In force
50 min
Issued by
NWS Philadelphia/Mount Holly

Counties Cape May County, NJ, Cumberland County, NJ

The radar

The Dover AFB radar (KDOX), 42 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2014-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2014-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 964 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
964 m²/s²
0-3 km storm-relative helicity
1325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WWUS81 KPHI 132155
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EST THU FEB 13 2014

NJZ021>024-132245-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
455 PM EST THU FEB 13 2014

...A AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT EASTERN 
CUMBERLAND...NORTHEASTERN SUSSEX...SOUTHWESTERN ATLANTIC AND WESTERN 
CAPE MAY COUNTIES...

AT 446 PM EST...A AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS 
LOCATED FROM 6 MILES SOUTH OF CAPE MAY TO LEWES...MOVING NORTH AT 55 
MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
A BRIEF PERIOD OF MODERATE TO HEAVY RAINFALL WILL ALSO OCCUR FOR 
SOME AREAS. 

THESE STORMS WILL BE NEAR RIO GRANDE...WHITESBORO-BURLEIGH...WEST
WILDWOOD...AND VILLAS AROUND 500 PM...CAPE MAY COURT HOUSE AROUND 505
PM...GOSHEN...AND DENNISVILLE AROUND 510 PM...WOODBINE...AND ELDORA
AROUND 515 PM AND PORT NORRIS AROUND 520 PM.

LAT...LON 3886 7525 3880 7516 3894 7498 3912 7490
      3917 7491 3918 7502 3921 7504 3920 7511
      3917 7513 3919 7517 3941 7511 3955 7472
      3897 7481 3892 7491 3893 7498 3879 7515
      3874 7528

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Feb 13, 3:38 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Feb 13, 3:38 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EST THU FEB 13 2014

.SYNOPSIS...
LOW PRESSURE, TRACKING JUST EAST OF THE DELAWARE AND NEW JERSEY
COASTS THROUGH THIS EVENING, WILL INTENSIFY AS IT MOVES TO NEAR
COASTAL NEW ENGLAND TOWARD DAYBREAK FRIDAY. A COLD FRONT THEN
ARRIVES FRIDAY NIGHT AS LOW PRESSURE TRACKS ALONG IT THROUGH
SATURDAY MORNING. HIGH PRESSURE BUILDS INTO OUR REGION SUNDAY AND
MONDAY. THE NEXT LOW PRESSURE SYSTEM WILL THEN ARRIVE TUESDAY, WITH
HIGH PRESSURE BUILDING IN WEDNESDAY BEFORE SHIFTING OFFSHORE
THURSDAY. A WARM FRONT MAY THEN APPROACH FROM THE SOUTHWEST THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UNNECESSARY TRAVEL NOT RECOMMENDED TONIGHT BECAUSE OF HEAVY SNOWFALL
RATES DURING THE SECOND AND FINAL PHASE OF THIS WINTER STORM.

THE COASTAL LOW ITSELF AT 3 PM WAS VERY NEAR THE DELAWARE BAY BUOY.
PROPS TO THE ECMWF SOLUTION THAT PEGGED THE TRACK THE BEST
THROUGHOUT. WHILE WE ARE HANDING OUT PROPS, THE WRF-NMMB FGEN FIELDS
DID AN EXCELLENT JOB OF PREDICTING THIS FRONT END BURST YESTERDAY,
THEIR QPF THRU 12Z WAS MUCH CLOSER THAN ANY OTHER MODEL.

THE SECOND PHASE OF THE WINTER STORM IS EXPECTED TO BRING ANOTHER
ROUND OF HEAVY ACCUMULATING SNOW INTO OUR CWA THIS EVENING. WE CAN
SEE THE CONVECTION BUBBLING IN VIRGINIA. THE CORE OF THE MOST
UNSTABLE AIR (700MB-500MB LAPSE RATES) IS FORECAST TO PASS OFF OUR COAST
UNDER THE CLOSED LOW AND WE FOLLOWED THIS FEATURE TO ADD A CHANCE OF
THUNDER.

ELSEWHERE THE NEGATIVE TILT OF THE CLOSED LOW IS GOING TO PROVIDE
EXCELLENT DIFFLUENCE ALOFT. THIS WILL HELP PROVIDE THE NECESSARY
EXHAUST FOR ANOTHER BURST OF HEAVY PCPN AS THIS FEATURE MOVES
THROUGH MAINLY DURING THIS EVENING.

MODEL TIMING HAS COME CLOSER AS THE ECMWF IS NOW FASTER THAN
YESTERDAY. THERE ARE STILL DIFFERENCES AS TO THE HEAVIEST HIT AXIS
FROM THIS SNOW (GENERALLY AFTER 7PM AN ADDITIONAL 2 TO 6 INCHES)
WITH THE ECMWF FURTHEST EAST. WE TOOK A MODEL BLEND CONSENSUS WITH
THE QPF. THERMALLY, SOMEHOW WE HAVE MANAGED WITH EVEN ALL THIS SNOW
TO BE WARMER THAT ALL MODEL 2M FCST TEMPS AS THE FREEZING MARK IS
FAR NORTHWEST AS ABE AND RDG. THE FCST SOUNDINGS ALOFT ARE STILL
SHOWING THE COLDER/LOWER 925MB TEMPS BYPASSING THE 850MB TEMPS
HEADING TOWARD THE COAST. WE ARE EXPECTING SLEET TO INCREASE AS A
PTYPE THIS EVENING AND THEN AS THE SNOWFALL RATES/INTENSITY INCREASE
PTYPE CHANGES BACK TO SNOW IN MOST AREAS. THE SWEET SPOT FOR
ADDITIONAL ACCUMULATIONS (LOWER SFC TEMPERATURES, COLDER THERMAL
FIELDS PLUS HEAVIER PCPN) SHOULD BE FROM THE PHL NW SUBURBS NEWD
INTO THE PASSAIC BASIN OF NJ. PLACES TO THE WEST MAY BE TOO REMOVED
AND PLACES FARTHER TO THE EAST, NON SNOW PTYPES WILL TAKE AWAY FROM
THE ACCUMS. BECAUSE OF THE EXPECTED THUMPING SNOWFALL RATES (1 TO 3
INCHES PER HOUR), WE DID NOT CHANGE ANY OF OUR WARNINGS OR
ADVISORIES.

WITH THE BETTER MODELING CONSENSUS, WE ARE EXPECTING THIS EVENT TO
GO INTO THE BOOKS BY THE END OF THE NIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
THEN A QUIET DAY TO RECOVER FROM THIS CURRENT STORM ON FRIDAY. THE
DAY SHOULD START SUNNY, BUT CLOUDS FROM THE NEXT SYSTEM SHOULD START
ARRIVING DURING THE AFTERNOON. BECAUSE OF ALL OF THE SNOW, WE
UNDERCUT STAT GUIDANCE (GFS MOS ESPECIALLY).

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A CONTINUED ACTIVE FLOW.
THIS INVOLVES AN AMPLIFYING TROUGH ARRIVING FRIDAY NIGHT AND
SATURDAY. A SECONDARY SHORT WAVE THEN LOOKS TO MAINTAIN THIS TROUGH
SATURDAY NIGHT INTO SUNDAY. THESE FEATURES LOOK TO BRING AT LEAST
SOME SNOW TO MUCH OF THE REGION. SOME RIDGING THEN ARRIVES EARLY
NEXT WEEK, HOWEVER THIS LOOKS SHORT-LIVED AS ANOTHER SHORT WAVE DIGS
ACROSS THE MIDWEST MONDAY THEN ACROSS THE NORTHEAST TUESDAY. THE
FLOW SHIFTING SOUTHWARD SOME ACROSS THE WESTERN STATES TUESDAY, MAY
THEN ALLOW RIDGING TO BECOME BETTER ESTABLISHED ACROSS THE EAST
WEDNESDAY AND THURSDAY. THIS WOULD OPEN THE DOOR FOR MILDER AIR TO
SURGE UP THE EAST COAST.

FOR FRIDAY NIGHT AND SATURDAY...A FRONTAL BOUNDARY MOVES THROUGH THE
REGION WITH AN ASSOCIATED LOW PRESSURE SYSTEM TRACKING NEAR OUR CWA.
THE MODEL GUIDANCE IS IN PRETTY GOOD AGREEMENT WITH THE LARGE SCALE
FEATURES, WITH AN AREA OF FRONTOGENETIC FORCING NEAR 850 MB SLIDING
ACROSS ABOUT THE CENTRAL PORTION OF THE CWA. THE ASSOCIATED LARGE
SCALE LIFT ASSOCIATED WITH THIS COMBINED WITH ENOUGH COLD AIR,
SHOULD RESULT IN A SWATH OF ACCUMULATING SNOW ACROSS MUCH OF THE
CWA. AS OF NOW, ALONG AND TO THE NORTH OF THE INTERSTATE 95 CORRIDOR
THERE LOOKS TO BE FOR A COUPLE OF INCHES OF SNOW WITH SOME LESSER
AMOUNTS SOUTH AND EASTWARD. WE GENERALLY FOLLOWED FAIRLY CLOSE TO
WPC REGARDING QPF, AND USED A MODEL BLEND TOP-DOWN METHOD TO GET A
DECENT IDEA OF PRECIPITATION TYPES. OVERALL, SNOW AMOUNTS MAY
WARRANT ADVISORIES FOR PORTIONS OF THE CWA. THE SYSTEM WILL
GRADUALLY SHIFT TO OUR NORTHEAST DURING THE DAY SATURDAY WITH CAA
BEHIND THE FRONT.

FOR SATURDAY NIGHT THROUGH MONDAY...ANOTHER SHOT OF CAA AS 850 MB
TEMPERATURES DROP TO AROUND -10C WITH A WEST TO NORTHWEST FLOW. THIS
WILL LIKELY KEEP TEMPERATURES BELOW FREEZING SUNDAY ACROSS NEARLY
THE ENTIRE AREA. A WEAK CLIPPER SYSTEM APPEARS TO TRACK JUST TO OUR
SOUTH SUNDAY WHICH MAY INCREASE CLOUDS. THIS FEATURE MAY HAVE RATHER
LIMITED MOISTURE WITH IT, RESULTING IN A FEW SNOW SHOWERS OR
FLURRIES. GIVEN LESS CERTAINTY ATTM, WE OPTED TO CARRY A DRY
FORECAST SUNDAY. THE AIRMASS ALOFT IS FORECAST TO MODIFY DURING
MONDAY, WHICH ALSO ALLOW SURFACE TEMPERATURES TO RESPOND AT LEAST
SOME.

FOR TUESDAY AND WEDNESDAY...THERE SHOULD BE A MODERATING TIME FRAME
GETTING UNDERWAY AS HIGH PRESSURE GRADUALLY MOVES EAST. A QUICK
MOVING LOW PRESSURE SYSTEM THOUGH TRACKING TO OUR NORTH WILL PULL A
COLD FRONT ACROSS OUR AREA TUESDAY. THE FLOW AHEAD OF THIS FEATURE
WILL ALLOW FOR WARMING, HOWEVER SOME COLD AIR WILL PROBABLY BE
TRAPPED AT THE SURFACE LONGER ESPECIALLY NORTH AND WEST OF
INTERSTATE 95 AND ENHANCED SOME BY THE EXISTING SNOWPACK. THIS
FEATURE WILL PROBABLY RESULT IN SOME SNOW/RAIN TO RAIN, ALTHOUGH
PERHAPS SOME FREEZING RAIN OCCURS FOR A TIME PRIOR TO THE LOW-LEVEL
COLD AIR BECOMING DISLODGED. ONCE THIS SYSTEM SHIFTS EAST, HIGH
PRESSURE LOOKS TO BUILD ACROSS THE SOUTHEASTERN STATES ALLOWING FOR
A RETURN FLOW ACROSS THE EAST.

FOR THURSDAY...HIGH PRESSURE OFF THE EAST COAST WILL RESULT IN A
MILDER SOUTHERLY FLOW. A SHORT WAVE TENDING TO EJECT OUT OF THE
TROUGH IN THE WEST WILL TRAVERSE ACROSS THE MIDWEST AND CENTRAL
PLAINS DURING THIS TIME FRAME. THIS SHOULD DRIVE INCREASING WAA AND
A SURFACE WARM FRONT NORTHEASTWARD. OVERALL, A MILDER AIRMASS IS
ANTICIPATED TO BE OVERSPREADING OUR REGION. WE FAVORED RATHER CLOSE
TO THE 12Z WPC GUIDANCE.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...WITH A SECOND ROUND OF RAIN/SLEET/SNOW EXPECTED THIS
EVENING INTO THE OVERNIGHT HOURS...IFR CONDITIONS ARE EXPECTED TO
PREVAIL OVER ALL TAF SITES AFTER A BRIEF RESPITE LATE THIS
AFTERNOON. RAIN...THEN SLEET...THEN SNOW ARE EXPECTED AS COLDER AIR
MOVES IN ON THE BACK SIDE OF THE DEPARTING NOR'EASTER. NORTHEAST
WINDS WILL ALSO BE INCREASING BEFORE TURNING NORTH, THEN NORTHWEST
WITH GUST UP TO 35 KT POSSIBLE AFTER MIDNIGHT. CONDITIONS ARE
EXPECTED TO IMPROVE TOWARD THE MORNING HOURS AS PRECIPITATION AND
CLOUDS EXIT WITH THE STORM.

FRIDAY...VFR CONDITIONS EXPECTED. HOWEVER...NORTHWEST WINDS WILL
CONTINUE THROUGH THE DAY, WITH GUSTS STARTING OUT IN THE 25 TO 30
KT RANGE...GRADUALLY DECREASING THROUGH THE DAY.

OUTLOOK...
FRIDAY NIGHT AND SATURDAY...LOWERING CEILINGS/VISIBILITIES TO
MVFR/IFR WITH A PERIOD OF SNOW ANTICIPATED FOR MUCH OF THE AREA. THE
SNOW SHOULD TAPER OFF DURING THE DAY SATURDAY FROM WEST TO EAST, AND
ACCUMULATIONS AT THIS TIME LOOK TO BE ON THE LIGHT SIDE. THE
CONDITIONS IMPROVE TO VFR BY LATE IN THE DAY SATURDAY AND AT NIGHT.

SUNDAY...OVERALL VFR CEILINGS AS A WEAK SYSTEM SLIDES BY TO OUR
SOUTH.

MONDAY AND TUESDAY...GENERALLY VFR MONDAY, THEN SUB-VFR POSSIBLE
TUESDAY AS A COLD FRONT MOVES THROUGH ALONG WITH SOME RAIN/SNOW.

&&

.MARINE...
WINDS HAVE WEAKENED JUST A BIT THIS AFTERNOON AS THE CENTER OF THE
NOR'EASTER MOVES OVER THE FORECAST WATERS. HOWEVER...AS THE LOW
CONTINUED TO MOVE NORTHEAST, THE PRESSURE GRADIENT WILL RETURN AND
WINDS WILL INCREASE ONCE AGAIN. GUSTS OVER 40 KT ARE POSSIBLE DURING
THE OVERNIGHT HOURS WITH SUSTAINED WINDS IN THE 25 TO 30 KT RANGE.
AS A RESULT, THE GALE WARNING IN EFFECT THROUGH FRIDAY MORNING FOR
THE OCEAN WATERS HAS BEEN CONTINUED, AND THE GALE WARNING FOR THE
DELAWARE BAY HAS BEEN EXTENDED THROUGH THE OVERNIGHT HOURS TONIGHT.
SEAS IN THE 11 TO 12 FOOT RANGE WILL GRADUALLY BEGIN TO SUBSIDE
OVERNIGHT ONCE THE NORTHWEST WINDS KICK IN.

CONDITIONS CONTINUE TO IMPROVE ON FRIDAY AS WINDS GRADUALLY SUBSIDE
THROUGHOUT THE DAY. A SCA WILL MOST LIKELY BE NEEDED ON THE DELAWARE
BAY, WITH GALE WARNINGS CONTINUING ON THE OCEAN THROUGH THE DAY.

OUTLOOK...
FRIDAY NIGHT...CONDITIONS SHOULD QUICKLY DROP BELOW ADVISORY
CRITERIA IN THE EVENING.

SATURDAY AND SUNDAY...WINDS AND SEAS SHOULD REACH SMALL CRAFT
ADVISORY CRITERIA AS A STORM SYSTEM SHIFTS TO OUR EAST SUNDAY. THE
WINDS AND SEAS THEN LOWER DURING SUNDAY.

MONDAY AND TUESDAY...HIGH PRESSURE MOVES OVER THE AREA MONDAY WITH
LESS WIND AND DIMINISHED SEAS. A COLD FRONT MOVING THROUGH TUESDAY
MAY THEN RESULT IN ADVISORY LEVEL GUSTS DEVELOPING.

&&

.TIDES/COASTAL FLOODING...
THE STRONG COASTAL STORM IS EXPECTED TO AFFECT THE AREA TODAY AND
TONIGHT. AREAS OF MINOR COASTAL FLOODING ARE EXPECTED ALONG THE
NEW JERSEY AND DELAWARE COASTS, AS WELL AS THE DELAWARE BAY. THE
HIGHEST ASTRONOMICAL TIDE IS EXPECTED TO BE SHORTLY AFTER DAWN
TODAY, BUT THE HIGHEST TIDAL DEPARTURES ARE EXPECTED TO OCCUR
WITH THE THURSDAY EVENING HIGH TIDE.

COASTAL FLOODING IS NOT CURRENTLY EXPECTED ALONG THE EASTERN
SHORE OF THE CHESAPEAKE BAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR PAZ054-055-
     060>062-070-071-101>106.
NJ...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR NJZ001-007>010-
     012>022-027.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
     NJZ012>014-016-020>027.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST FRIDAY FOR NJZ023>026.
DE...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR DEZ001-002.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
     DEZ001>004.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST FRIDAY FOR DEZ003-004.
MD...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR MDZ008-012-015-
     019-020.
MARINE...GALE WARNING UNTIL 10 AM EST FRIDAY FOR ANZ450>455.
     GALE WARNING UNTIL 5 AM EST FRIDAY FOR ANZ430-431.

&&

SYNOPSIS...GORSE
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GAINES/GORSE
AVIATION...GORSE/MIKETTA
MARINE...GORSE/MIKETTA
TIDES/COASTAL FLOODING...MIKETTA
Hazardous weather outlook, Feb 13, 3:43 PM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EST THU FEB 13 2014

MDZ008-012-015-019-020-NJZ001-007>010-015-017>019-PAZ054-055-060>062-
070-071-101>106-142045-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
343 PM EST THU FEB 13 2014

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A QUICK MOVING STORM SYSTEM LOOKS TO BRING A ROUND OF SNOW TO THE
AREA LATER FRIDAY NIGHT AND SATURDAY. AS OF NOW, SNOW AMOUNTS MAY
BE ENOUGH TO WARRANT AN EVENTUAL WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ012-142045-
MIDDLESEX-
343 PM EST THU FEB 13 2014

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A QUICK MOVING STORM SYSTEM LOOKS TO BRING A ROUND OF SNOW TO THE
AREA LATER FRIDAY NIGHT AND SATURDAY. AS OF NOW, SNOW AMOUNTS MAY
BE ENOUGH TO WARRANT AN EVENTUAL WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ003-004-NJZ023>026-142045-
INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
343 PM EST THU FEB 13 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A QUICK MOVING STORM SYSTEM LOOKS TO BRING A ROUND OF SNOW, RAIN
AND PERHAPS SOME SLEET TO THE AREA LATER FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-002-NJZ013-014-016-020>022-027-142045-
NEW CASTLE-KENT-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-
CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-
343 PM EST THU FEB 13 2014

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A QUICK MOVING STORM SYSTEM LOOKS TO BRING A ROUND OF SNOW, RAIN
AND PERHAPS SOME SLEET TO THE AREA LATER FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-142045-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
343 PM EST THU FEB 13 2014

...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-142045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
343 PM EST THU FEB 13 2014

...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Feb 13, 4:03 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 PM EST THU FEB 13 2014

DEZ003-004-MDZ019-020-132200-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-TALBOT MD-
403 PM EST THU FEB 13 2014

...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
SOUTHERN CAROLINE...SUSSEX AND TALBOT COUNTIES...

AT 400 PM EST...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS
LOCATED FROM 29 MILES WEST OF SAINT LEONARD TO 15 MILES SOUTH OF
ANDREWS TO 21 MILES SOUTH OF OCEAN PINES...MOVING NORTH AT 40 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
A BRIEF PERIOD OF MODERATE TO HEAVY RAINFALL WILL ALSO OCCUR FOR
SOME AREAS.

THESE STORMS WILL BE NEAR SOUTH BETHANY AROUND 440 PM...SEAFORD
AROUND 450 PM AND GEORGETOWN AROUND 500 PM.

LAT...LON 3846 7569 3863 7571 3868 7576 3869 7589
      3857 7604 3859 7612 3873 7626 3870 7627
      3871 7631 3868 7631 3867 7635 3877 7639
      3876 7636 3887 7625 3881 7621 3884 7621
      3885 7618 3878 7599 3875 7507 3846 7504

ROBERTSON
Special weather statement, Feb 13, 4:07 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EST THU FEB 13 2014

DEZ003-004-MDZ019-020-132200-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-TALBOT MD-
407 PM EST THU FEB 13 2014

...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
SOUTHERN CAROLINE...SUSSEX AND TALBOT COUNTIES...

AT 400 PM EST...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS
LOCATED FROM 29 MILES WEST OF SAINT LEONARD TO 15 MILES SOUTH OF
ANDREWS TO 21 MILES SOUTH OF OCEAN PINES...MOVING NORTH AT 40 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
A BRIEF PERIOD OF MODERATE TO HEAVY RAINFALL WILL ALSO OCCUR FOR
SOME AREAS.

THESE STORMS WILL BE NEAR SOUTH BETHANY AROUND 430 PM...SEAFORD
AROUND 440 PM AND GEORGETOWN AROUND 450 PM.

LAT...LON 3846 7569 3863 7571 3868 7576 3869 7589
      3857 7604 3859 7612 3873 7626 3870 7627
      3871 7631 3868 7631 3867 7635 3877 7639
      3876 7636 3887 7625 3881 7621 3884 7621
      3885 7618 3878 7599 3875 7507 3846 7504

ROBERTSON
Special weather statement, Feb 13, 4:53 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EST THU FEB 13 2014

DEZ003-NJZ021>024-132245-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
INLAND SUSSEX DE-
453 PM EST THU FEB 13 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CUMBERLAND...
NORTHEASTERN SUSSEX...SOUTHWESTERN ATLANTIC AND WESTERN CAPE MAY
COUNTIES...

AT 446 PM EST...A AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS
LOCATED FROM 6 MILES SOUTH OF CAPE MAY TO LEWES...MOVING NORTH AT 55
MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
A BRIEF PERIOD OF MODERATE TO HEAVY RAINFALL WILL ALSO OCCUR FOR
SOME AREAS.

THESE STORMS WILL BE NEAR RIO GRANDE...WHITESBORO-BURLEIGH...WEST
WILDWOOD...AND VILLAS AROUND 500 PM...CAPE MAY COURT HOUSE AROUND 505
PM...GOSHEN...AND DENNISVILLE AROUND 510 PM...WOODBINE...AND ELDORA
AROUND 515 PM AND PORT NORRIS AROUND 520 PM.

LAT...LON 3886 7525 3880 7516 3894 7498 3912 7490
      3917 7491 3918 7502 3921 7504 3920 7511
      3917 7513 3919 7517 3941 7511 3955 7472
      3897 7481 3892 7491 3893 7498 3879 7515
      3874 7528

ROBERTSON
Special weather statement, Feb 13, 4:55 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EST THU FEB 13 2014

NJZ021>024-132245-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
455 PM EST THU FEB 13 2014

...A AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT EASTERN
CUMBERLAND...NORTHEASTERN SUSSEX...SOUTHWESTERN ATLANTIC AND WESTERN
CAPE MAY COUNTIES...

AT 446 PM EST...A AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS
LOCATED FROM 6 MILES SOUTH OF CAPE MAY TO LEWES...MOVING NORTH AT 55
MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
A BRIEF PERIOD OF MODERATE TO HEAVY RAINFALL WILL ALSO OCCUR FOR
SOME AREAS.

THESE STORMS WILL BE NEAR RIO GRANDE...WHITESBORO-BURLEIGH...WEST
WILDWOOD...AND VILLAS AROUND 500 PM...CAPE MAY COURT HOUSE AROUND 505
PM...GOSHEN...AND DENNISVILLE AROUND 510 PM...WOODBINE...AND ELDORA
AROUND 515 PM AND PORT NORRIS AROUND 520 PM.

LAT...LON 3886 7525 3880 7516 3894 7498 3912 7490
      3917 7491 3918 7502 3921 7504 3920 7511
      3917 7513 3919 7517 3941 7511 3955 7472
      3897 7481 3892 7491 3893 7498 3879 7515
      3874 7528

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 5:51 AM ESTSpecial Weather StatementPHIBurlington, Camden, Mercer, Monmouth, Ocean114 min
Feb 13, 6:31 AM ESTSpecial Weather StatementPHICamden, Gloucester, Salem119 min
Feb 13, 9:31 AM ESTWinter Weather AdvisoryPHIAtlantic, Cape May, Ocean20 hr
Feb 13, 4:53 PM ESTSpecial Weather StatementPHICape May, Cumberland52 min
Feb 13, 4:59 PM ESTSpecial Weather StatementPHICape May, Cumberland46 min
Feb 13, 5:10 PM ESTSpecial Weather StatementPHICape May35 min
Feb 13, 4:03 PM ESTSpecial Weather StatementPHITalbot57 min
Feb 13, 4:07 PM ESTSpecial Weather StatementPHITalbot53 min

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.